Alert archive / West Virginia / Freeze Warnings in 2014

Freeze Warning 3, NWS Charleston, WV

April 23, 201415 counties in West Virginia; 5 counties in Ohio

NWS Charleston, WV issued this freeze warning at Apr 23, 2014, 1:31 PM EDT for 15 counties in West Virginia; 5 counties in Ohio. It took effect at Apr 24, 2014, 3:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2014, 1:31 PM EDT (17:31 UTC)
In effect from
Apr 24, 2014, 3:00 AM EDT
Expired
Apr 24, 2014, 9:14 AM EDT
In force
6 hr
Issued by
NWS Charleston, WV

Counties Athens County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Washington County, OH, Braxton County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Lewis County, WV, Pleasants County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 103 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 5.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2014-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2014-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WWUS71 KRLX 231731
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
131 PM EDT WED APR 23 2014

...FREEZING TEMPERATURES POSSIBLE LATE WEDNESDAY NIGHT/THURSDAY
MORNING...

OHZ066-067-075-076-085-WVZ008>011-016>020-027>032-240145-
/O.UPG.KRLX.FZ.A.0002.140424T0700Z-140424T1400Z/
/O.NEW.KRLX.FZ.W.0003.140424T0700Z-140424T1400Z/
PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-JACKSON WV-WOOD-PLEASANTS-
TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...
GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON
131 PM EDT WED APR 23 2014

...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...LOWS AROUND 30.

* TIMING...LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING.

* IMPACTS...SENSITIVE YOUNG SPRING PLANTS AND BLOSSOMING FRUIT 
  TREES COULD BE KILLED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
5 follow-up statements
356 
WWUS71 KRLX 240126
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
926 PM EDT WED APR 23 2014

...FREEZING TEMPERATURES POSSIBLE LATE TONIGHT/THURSDAY
MORNING...

OHZ066-067-075-076-085-WVZ008>011-016>020-027>032-240930-
/O.CON.KRLX.FZ.W.0003.140424T0700Z-140424T1400Z/
PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-JACKSON WV-WOOD-PLEASANTS-
TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...
GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON
926 PM EDT WED APR 23 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT
THURSDAY...

* TEMPERATURES...LOWS AROUND 30.

* TIMING...LOWEST TEMPERATURES JUST BEFORE AND AT DAWN THURSDAY.

* IMPACTS...SENSITIVE YOUNG SPRING PLANTS AND FRUIT TREE BLOSSOMS
  COULD BE KILLED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TRM
565 
WWUS71 KRLX 240638
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
238 AM EDT THU APR 24 2014

...FREEZING TEMPERATURES POSSIBLE EARLY THIS MORNING...

OHZ066-067-075-076-085-WVZ008>011-016>020-027>032-241400-
/O.CON.KRLX.FZ.W.0003.140424T0700Z-140424T1400Z/
PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-JACKSON WV-WOOD-PLEASANTS-
TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...
GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON
238 AM EDT THU APR 24 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S.

* TIMING...LOWEST TEMPERATURES AROUND DAWN.

* IMPACTS...SENSITIVE YOUNG SPRING PLANTS AND FRUIT TREE 
  BLOSSOMS COULD BE KILLED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
855 
WWUS71 KRLX 240821
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
421 AM EDT THU APR 24 2014

...FREEZING TEMPERATURES POSSIBLE EARLY THIS MORNING...

OHZ066-067-075-076-085-WVZ009-240930-
/O.CAN.KRLX.FZ.W.0003.000000T0000Z-140424T1400Z/
PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-WOOD-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...PARKERSBURG...VIENNA
421 AM EDT THU APR 24 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FREEZE WARNING.

CLOUDS FROM A WARM FRONT HAVE MOVED INTO THE REGION. THESE CLOUDS
WILL ACTUALLY CAUSE TEMPERATURES TO RISE SOME. THEREFORE...THE
FREEZE WARNING HAS BEEN CANCELLED. 

$$

WVZ008-010-011-016>020-027>032-241400-
/O.CON.KRLX.FZ.W.0003.000000T0000Z-140424T1400Z/
JACKSON WV-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...RAVENSWOOD...RIPLEY...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON
421 AM EDT THU APR 24 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S.

* TIMING...LOWEST TEMPERATURES BETWEEN 4 AND 6 AM. 

* IMPACTS...SENSITIVE YOUNG SPRING PLANTS AND FRUIT TREE 
  BLOSSOMS COULD BE KILLED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
743 
WWUS71 KRLX 241039
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
639 AM EDT THU APR 24 2014

...FREEZING TEMPERATURES POSSIBLE EARLY THIS MORNING...

WVZ008-016-017-241145-
/O.CAN.KRLX.FZ.W.0003.000000T0000Z-140424T1400Z/
JACKSON WV-ROANE-WIRT-
INCLUDING THE CITIES OF...RAVENSWOOD...RIPLEY...SPENCER...
ELIZABETH
639 AM EDT THU APR 24 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FREEZE WARNING.

CLOUDS FROM A WARM FRONT HAVE MOVED INTO THE REGION. THESE CLOUDS
WILL ACTUALLY CAUSE TEMPERATURES TO RISE SOME. THEREFORE...THE
FREEZE WARNING HAS BEEN CANCELLED. 

$$

WVZ010-011-018>020-027>032-241400-
/O.CON.KRLX.FZ.W.0003.000000T0000Z-140424T1400Z/
PLEASANTS-TYLER-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...
FLATWOODS...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON
639 AM EDT THU APR 24 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S.

* TIMING...LOWEST TEMPERATURES HAVE ALREADY OCCURRED AND
  TEMPERATURES WILL BE RISING ABOVE FREEZING THIS MORNING. 

* IMPACTS...SENSITIVE YOUNG SPRING PLANTS AND FRUIT TREE 
  BLOSSOMS COULD BE KILLED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
067 
WWUS71 KRLX 241314
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
914 AM EDT THU APR 24 2014

WVZ010-011-018>020-027>032-241415-
/O.CAN.KRLX.FZ.W.0003.000000T0000Z-140424T1400Z/
PLEASANTS-TYLER-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...
FLATWOODS...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON
914 AM EDT THU APR 24 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FREEZE WARNING AS TEMPERATURES HAVE RISEN ABOVE FREEZING.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 23, 11:16 AM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 23, 11:16 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1116 AM EDT WED APR 23 2014

.SYNOPSIS...
HIGH PRESSURE AND COOLER WEDNESDAY. DRY WARM FRONT
THURSDAY. A WEAK COLD FRONT CROSSES THE AREA FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
11AM UPDATE...
FORECAST HAS NOT CHANGED MUCH FROM THE PREVIOUS FORECAST.

STRATUS DECK HAS BEEN HOLDING FAIRLY STEADY OVER THE NORTHERN
COUNTIES BUT HAS BEGUN TO BREAK UP ALONG THE SOUTHERN EDGE AS
MIXING GETS GOING.

OLD BELOW...
NORTHWEST FLOW CREATING A STRATUS DECK OVER THE NORTHERN COUNTIES
THIS MORNING. MODELS HANDLE THIS MOISTURE CONSIDERABLY DIFFERENTLY
TODAY WHEN MIXING STARTS OCCURRING. RUC SHOWS IT QUICKLY MIXING OUT
WHILE THE NAM AND GFS HOLD ONTO CUMULUS WELL INTO CENTRAL WV. WENT
MORE TOWARD THE RUC FOR NOW...BUT CONFIDENCE IS LOW.

WITH A NORTHWEST FLOW CONTINUING TODAY...WENT TOWARD THE COOLER MOS
GUIDANCE FOR HIGHS.

WINDS SHOULD DECOUPLE TONIGHT...ALLOWING FOR SOME GOOD RADIATION.
BIG QUESTION IS HOW QUICKLY CLOUDS FROM THE WARM FRONT PUSH INTO THE
AREA. THIS BECOMES EXTRA IMPORTANT DUE TO THE POSSIBILITY OF
FREEZING TEMPERATURES IF THERE IS ENOUGH CLOUD FREE TIME AFTER WINDS
LAY DOWN. WILL GO WITH A FREEZE WATCH ACROSS THE NORTHERN COUNTIES
WHERE COLDEST TEMPERATURES ARE EXPECTED...BUT OUTLYING AREAS JUST
SOUTH OF THE FREEZE WATCH ARE NOT NECESSARILY SAFE...DEPENDING ON
CLOUD TIMING.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
MODELS IN GENERAL AGREEMENT THIS PERIOD.

HIGH PRESSURE WILL BE LOCATED OVER THE AREA EARLY THURSDAY.
HOWEVER...HIGH WILL SLIDE EAST...ALLOWING A WARM FRONT TO
DEVELOP/PUSH INTO THE AREA BY THURSDAY AFTERNOON.  THIS FRONT WILL
PUSH NORTH THURSDAY NIGHT.

LATEST GUIDANCE ACTUALLY INDICATES AIRMASS WILL BE DRIER THAN OUR
PREVIOUS FORECAST INDICATED.  APPEARS THIS IS THE RESULT OF A SLOWER
MOVEMENT OF THE WARM FRONT.  HAVE TWEAKED DEWPOINTS DOWN QUITE A
BIT...ESPECIALLY ACROSS SOUTHERN PORTIONS OF THE REGION. WITH
AIRMASS REMAINING DRY INVOF THIS FEATURE...ONLY EXPECT AN INCREASE
IN CLOUDS.

A COLD FRONT IS THEN PROGGED TO PUSH EAST ACROSS THE REGION LATE
THURSDAY NIGHT INTO FRIDAY.  LATEST GUIDANCE IS A LITTLE SLOWER WITH
THE FRONT...AND HAVE TWEAKED POP AND WEATHER GRIDS TO REFLECT THIS
TREND.  NOT MUCH...IF ANY...INSTABILITY ALONG/AHEAD OF FRONT.  BUT
NAM DOES SHOW A LITTLE.  WITH PREVIOUS FORECAST INDICATING SLIGHT
CHANCE THUNDER...HAVE DECIDED TO KEEP IT IN PLACE.

WEAK HIGH PRESSURE SHOULD NOSE IN FROM THE SOUTHWEST FRIDAY
AFTERNOON...BRINGING PRECIP CHANCES TO END.

MODELS HAVE BEEN CONSISTENT PUSHING A WEAK COLD FRONT SOUTHEAST LATE
FRIDAY NIGHT INTO SATURDAY.  HAVE MAINTAINED LOW POPS WITH THIS
FEATURE.

LATEST MAV NUMBERS FOR HIGHS ON THURSDAY WERE CLOSE TO PREVIOUS
FORECAST NUMBERS...WITH THE MET NUMBERS LOWER.  MET NUMBERS APPEAR
TO BE ON THE COOL SIDE...SO HAVE LEANED TOWARDS THE MAV NUMBERS.

STILL NOT SURE ABOUT LOWS THURSDAY NIGHT.  WITH SOUTHERLY WINDS AND
INCREASING LOW-LEVEL MOISTURE...EXPECT TEMPS WILL REMAIN UP AND HAVE
AGAIN LEANED TOWARD MAV NUMBERS.  BUT WOULD NOT BE TOO SURPRISED TO
SEE LOWS SLIP BELOW OUR FORECASTED VALUES.

CURRENT THINKING IS THAT MAV NUMBERS ALSO LOOK BEST FOR HIGHS ON
FRIDAY...AS LITTLE IN THE WAY OF COOLING IS INDICATED BEHIND THE
FRONT.

MEX NUMBERS WERE USED TO TWEAK PREVIOUS NUMBERS FOR LOWS FRIDAY
NIGHT AND HIGHS ON SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
THE FRONT COULD STALL SOUTH OF THE AREA DURING THE WEEKEND BEFORE
LIFTING NORTH AS A WARM FRONT SUNDAY AND MONDAY FOR ADDITIONAL PCPN
MAINLY EXTREME SOUTHERN WV.

USED HPC GUIDE FOR TEMPERATURES AND DEWPOINTS WITH FEW TWEAKS DOWN
ON HIGHS THROUGH THE PERIODS.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
15Z UPDATE...
STRATOCU DECK HAS HUNG ON OVER NORTHERASTERN WV AND MOVED ACROSS
NORTHERN WV AND EAST CENTRAL OHIO. GENERALLY STAYING VFR EVEN IN
THE CLOUDS...WITH SOME MVFR CONDITIONS OCCURRING. CLOUDS ARE
BEGINNING TO BREAK UP AND DISSIPATE AS MIXING BEGINS.

OLD BELOW...
A STRATUS DECK OVER NORTHEASTERN WV...SCATTERING WESTWARD ACROSS
NORTHERN WV AND EAST CENTRAL OHIO...MAY CAUSE SOME MVFR CONDITIONS
THIS MORNING. THIS DECK SHOULD TURN INTO A CUMULUS DECK AND
DISSIPATE TODAY AS THE SUN MIXES THE ATMOSPHERE. VFR CONDITIONS
CAN THEN BE EXPECTED...EVEN THOUGH SOME CLOUDS FROM A WARM FRONT
WILL BE ARRIVING LATE TONIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: HIGH.

ALTERNATE SCENARIOS: TIMING OF THE CLOUD DECK IN THE NORTH
DISSIPATING COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z THURSDAY...
NO IFR CONDITIONS EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     WVZ008>011-016>020-027>032.
OH...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     OHZ066-067-075-076-085.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/RPY
NEAR TERM...RPY/LS
SHORT TERM...JSH
LONG TERM...ARJ
AVIATION...RPY/LS
Hazardous weather outlook, Apr 23, 3:33 AM EDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
333 AM EDT WED APR 23 2014

OHZ084-086-WVZ006-007-013>015-026-240745-
VINTON-GALLIA-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-BOONE-
333 AM EDT WED APR 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHERN
WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

CALM WINDS UNDER HIGH PRESSURE WEDNESDAY NIGHT MAY ALLOW
TEMPERATURES TO DROP TO NEAR FREEZING...WITH A FROST OR FREEZE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

CALM WINDS UNDER HIGH PRESSURE WEDNESDAY NIGHT MAY ALLOW
TEMPERATURES TO DROP TO NEAR FREEZING...WITH A FROST OR FREEZE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-085-WVZ008>011-016>020-027>032-240745-
PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-JACKSON WV-WOOD-PLEASANTS-TYLER-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-
333 AM EDT WED APR 23 2014

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033>040-046-047-240745-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
333 AM EDT WED APR 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ083-087-WVZ005-024-025-240745-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-LAWRENCE OH-WAYNE-MINGO-
LOGAN-
333 AM EDT WED APR 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 23, 9:05 AM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
905 AM EDT WED APR 23 2014

VAZ003-004-231515-
DICKENSON-BUCHANAN-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT
905 AM EDT WED APR 23 2014

HERE IS A FIRE DANGER STATEMENT ISSUED IN COORDINATION WITH THE
VIRGINIA DEPARTMENT OF FORESTRY...

THE COMBINATION OF DRY FUELS...LOW RELATIVE HUMIDITIES...AND
OCCASIONAL GUSTY WINDS WILL CREATE AN ENHANCED DANGER FOR
WILDFIRES AND BRUSH FIRES THIS AFTERNOON AND EVENING.

OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME.
ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF
WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING
ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS.

FROM FEBRUARY 15TH THROUGH APRIL 30TH...VIRGINIA STATE LAW PROHIBITS
DEBRIS BURNING IN OR WITHIN 300 FEET OF WOODLAND OR BRUSHLAND BETWEEN
THE HOURS OF MIDNIGHT AND 4 PM.
Special weather statement, Apr 23, 11:50 AM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1150 AM EDT WED APR 23 2014

VAZ003-004-240000-
DICKENSON-BUCHANAN-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT
1150 AM EDT WED APR 23 2014

HERE IS A FIRE DANGER STATEMENT ISSUED IN COORDINATION WITH THE
VIRGINIA DEPARTMENT OF FORESTRY...

THE COMBINATION OF DRY FUELS...LOW RELATIVE HUMIDITIES...AND
OCCASIONAL GUSTY WINDS WILL CREATE AN ENHANCED DANGER FOR
WILDFIRES AND BRUSH FIRES THIS AFTERNOON AND EVENING.

OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME.
ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF
WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING
ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS.

FROM FEBRUARY 15TH THROUGH APRIL 30TH...VIRGINIA STATE LAW PROHIBITS
DEBRIS BURNING IN OR WITHIN 300 FEET OF WOODLAND OR BRUSHLAND BETWEEN
THE HOURS OF MIDNIGHT AND 4 PM.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 3:27 AM EDTFreeze WatchRLXBraxton, Calhoun, Clay, Doddridge, Gilmer, Harrison and 9 more10 hr

Nearby

Freeze Warnings in West Virginia, 2014Freeze Warnings in Ohio, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.